How effective is Sulfamethoxazole and trimethoprim for Sinus infection (Sinusitis)?
Summary: 8 Sulfamethoxazole and trimethoprim users have rated its effectiveness for Sinus infection.
Overall ratings: 2.2/5
This is a review of how effective Sulfamethoxazole and trimethoprim (sulfamethoxazole; trimethoprim) is for Sinus infection and for what kind of people. The study is created by eHealthMe and is updated continuously.
You are not alone: join a mobile support group for people who take Sulfamethoxazole and trimethoprim for Sinus infection >>>
What is Sulfamethoxazole and trimethoprim
Sulfamethoxazole and trimethoprim has active ingredients of sulfamethoxazole; trimethoprim. It is often used in urinary tract infection. (latest outcomes from Sulfamethoxazole and trimethoprim 5,752 users)
Sinus infection (inflammation of sinus) can be treated by Azithromycin, Amoxicillin, Levaquin, Augmentin '875', Avelox, Zithromax. (latest reports from Sinus Infection 36,433 patients)
On Dec, 20, 2014: 8 people are studied for taking Sulfamethoxazole and trimethoprim in Sinus infection
Sulfamethoxazole and trimethoprim effectiveness for Sinus infection (number of people):
|not at all||somewhat||moderate||high||very high |
Gender of people who take Sulfamethoxazole and trimethoprim for Sinus infection * :
|Sinus infection||75.00%||25.00% |
Age of people who take Sulfamethoxazole and trimethoprim for Sinus infection * :
|Sinus infection||0.00%||12.50%||12.50%||0.00%||62.50%||0.00%||0.00%||12.50% |
Who find Sulfamethoxazole and trimethoprim more effective for Sinus infection?
Gender of people who find Sulfamethoxazole and trimethoprim more effective * :
|Sinus infection||0.00%||100.00% |
Age of people who find Sulfamethoxazole and trimethoprim more effective * :
|Sinus infection||0.00%||0.00%||100.00%||0.00%||0.00%||0.00%||0.00%||0.00% |
* Approximation only. Some reports may have incomplete information.
Find out which drug is more effective in real world to treat:
What do you think? Post a comment.
Want to personalize this study to your gender and age? Start now.
Can you answer these questions (Ask a question):
- Is it safe to take effexor and ibuprophen?
Have sinus infection which I'm taking doxycycline and ibuprophen for headache. I also take Venlafaxine for GAD. Is it okay to take Advil or acetaminophen while taking venlafaxine, not at the same time??
- Can sulfamethoxazole-tmp ds, raise or lower blood sugar. (1 answer)
Symptoms the last 10 days are chills, sweating, light fever (98.9 to 100) sometimes. General malaise, tired, poor sleep. Just depressed, because of the recurrent Infection that no antibiotics (supposedly the bacteria Klesiella-pneumoniae is Sensitive to all the antibiotics I have taken so far)has cleared this stuborn condition.
- How long did the hives/itching eyes last?
had back to back allergic reactions to iv abx - after clinda (april 2014) developed sjs - still having hives around my eyes, watering, and severe itching. have been on 4x dose zyrtec, prn benadryl. when will this go away?
- What can i do about nausea from generic bactrim (1 answer)
I want to know what I can do to combat nausea from this drug
- Can fever be caused by parkinson's disease (1 answer)
I have had 2 attacks which included: Intermittent Low Grade Fever, Hand Tremor, Hand Grasping , and Feelings Of Worthlessness. I have osteopenia and chronic liver cirrhosis.
More questions for: Sulfamethoxazole and trimethoprim, Sinus infection
You may be interested at these reviews (Write a review):
- Bactrim causes severe side effects (1 response)
I get bladder infections on a regular basis. I do not have a doctor so I end up in the ER every time. I normally go to the same ER but not all the time. I have been prescribed medications like Cipro and Bactrim. Cipro usually knocks out the infection but I always get another one.
For the last three years Doctors have been prescribing me Bactrim. In the last two months I had three bladder infections and took Bactrim for ten days seven and three. I didn't realize the medications themselves would harm me as well. Now I have severe abdominal pain every single day. I did some research on Bactrim and discovered it can cause several different kinds of stomach problems. I have been in pain for two months straight non-stop.
I finally discovered that the Bactrim killed both the good and bad bacteria in my body and now my digestive system is off balance. I went to a natural food store and bought some probiotics. It helped relieve some stomach pain after four days, but if I forget to take it one time it comes back. I think something is wrong with me but not exactly sure what. When I get a doctor next month I will update this article.
I just want to say that Bactrim has severe side effects, I DO NOT recommend taking this drug. Cipro is better in the long run.
- Something should be done....
Medicine had my kness aching badly. Cause my legs to lock up where I couldn't bend then. Had to elevate for 2weeks. Feeling better but they still hurt and knees keep popping. Had to take fluid pills cause they were so swollen.
- Levaquin and confusion symptoms
Confusion. Stopped dosage at day 6 of 7; prescribed 500 mg. 1 daily. I thought the confusion was from the weeks of pretty severe coughing symptoms, associated with the sinusitus - thought maybe from a lack of oxygen from not being able to breathe well for so long. I finally stopped the med. when "dementia-type" symptoms were apparent, night following dose #6, I was having difficulty determining which (of 2) pieces of hardware at our master bathroom sink, was the soap and which was the water (have lived here 15 years). I had been having many occurences of confusion for the majority of the 6 days on Levaquin and had been saying I was often feeling "so confused" for several days but none so apparent as this was. I am a long time mental health counselor and realized this was what I understand dementia symptoms resemble, stopped the med. Had M.D. appt. next day, he agreed stop good idea, put me on prednisone. Did research this morning before beginning prednisone & am not going to take it, due to reading it may increase negative side effects of the Levaquin. I am also e-mailing your website info. to my M.D. as I am also treated for depression and anxiety symptoms and fear symptoms will worsen. This is day 2 off the med., no improvement in confusion symptoms YET, I am hopeful that people wrote in soon after their negative experiences and that the confusion symptoms will resolve (soon.)
- Interaction between bactrim & vit c
I drank one tablet of bactrim with glass of vit C (1 tablet), after 5 minutes I became red (face & eyes) with high tachycardia and high pressure in the ears.
After 15 minutes I observed differents red points on the skin (hand, arms & legs).
I would like to inform you that I took in the past bactrim and vit C but separately, never both in the same moment.
I was afraid to have an internal emoragy, I provoked the vomiting to eliminate everything in my stomach.
Affer 10 minutes the situation became normal and pressure returned normal.
I took 1 tablet of antistaminc for allergy and the red points eliminated.
More reviews for: Sulfamethoxazole and trimethoprim, Sinus infection
Comments from related studies:
From this study (3 days ago):
Approximately 3 hours after taking generic Bactrim DS, my right wrist became swollen and red almost half way up my right arm. Was very hot to touch, then became very itchy and developed rash. 2 days later woke up with bruised left eyelid from the corner to almost halfway across eyelid. 3 days later after discontinued Bactrim DS, a large hive in the middle of my neck. Now on prednisone and do not plan on ever taking Bactrim again. Could Bactrim cause all of these symptoms? I did not change anything else. Now taking Prednisone.
From this study (4 months ago):
Had a severe case of cough with Asthma at night for 3 1/2-4 months . Would subside when I used an Inhaler .
I was on Bactrim for 2 Yrs. A Regiment our Dr. Came up with to keep me from getting Sinus Infections . I had Chronic Sinusitis , Infections constantly ! This regimen worked , then I came down with the severe cough and Asthma recently . When I missed 1 dose of Bactrim noticed I did not have Asthma then I be stayed off of it going on 4 days , still no asthma . Was wondering if Bactrim could of been the reason for my Asthma ?
From this study (4 months ago):
Fever over 102, chills, horrible pain began on day 5 taking medication. Red blotchy rash began appearing late following day on chest and back and gradually spread. Blood blister-type rash on legs. Went to ER after 4 days. Told I have sulfa allergy. Given iV fluid and meds. Need follow up blood tests to recheck my low WBC, platelets and Neu. Counts. Prescribed Benadryl.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.